Nebraska, 2002Damaging Wind in Nebraska, July 25, 2002
July 25, 2002 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 24, 2:30 PM CST, 10 hours 53 minutes earlier.
Area forecast discussion, Jul 24, 2:30 PM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
330 PM CDT WED JUL 24 2002
FORECAST CONCERNS CONTINUE TO CENTER AROUND PRECIP CHANCES AND
TEMPS RELATING TO FRONTAL BOUNDARIES.
SYNOPSIS...WARM FRONT FROM LOW N CNTRL SD SEWD NEAR MO RVR INTO SERN
NEB WILL LIKELY BE REINFORCED BY OUTFLOW FROM ONGOING CONVECTION.
THE AREA WILL REMAIN IN LOW LVL MOIST ADVN AS LOW LVL JET INCREASES
THIS EVE.
SHORT TERM...STILL LOOKS LIKE A GOOD CHC TSTMS ESPECIALLY IN NRN AND
ERN ZONES. SEVERE POTENTIAL PER MCD.
MID TERM...AFTER SFC LOW AND UPPER WAVE PASS TO OUR EAST...A WEAK
CDFNT WILL DROP INTO NRN KS...POSSIBLY RESULTING IN SOME TSTMS IN
THE SOUTH FIRST. COOLING WILL BE VERY MINOR AS WARM ADVN GETS GOING
BY THU AFTN ALOFT. ANOTHER CHC TSTMS WITH RETURN OF FRONT AHEAD OF
NEXT WAVE MAINLY FRI AFTN INTO FRI NIGHT. AS TEMPS CONTINUE TO
WARM ALOFT...AVN QPF BULLSEYE IS ALMOST CERTAINLY OVERDONE.
ETA EXTENSION APPEARS TO BRING ANOTHER COLD FRONT THROUGH ON SAT...
BUT AVN WAITS UNTIL SUNDAY. CHC PRECIP BOTH DAYS. WILL NOT GO
AS HOT ON TEMPS SAT AS SOME NEIGHBORS.
HAVE NO BIG DISAGREEMENTS WITH HPC GUIDANCE LATER IN THE EXTENDED.
.OMA...NONE.
POLLACK
In the hours before
Special weather statement, Jul 25, 12:14 AM CST, 1 hour 9 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1230 PM CDT WED JUL 24 2002
STORM SPOTTER ACTIVATION SHOULD NO LONGER BE NEEDED EARLY
THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA.
A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW.
THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD
PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
DDN
Special weather statement, Jul 25, 12:15 AM CST, 1 hour 8 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251000-
HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
115 AM CDT THU JUL 25 2002
STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED EARLY THIS MORNING
OVER EASTERN NEBRASKA OR SOUTHWEST IOWA.
A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW.
THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD
PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).
DDN
Thunderstorm Wind, Douglas
- When
- July 25, 1:23 AM CST
- Where
- Douglas County, Omaha
- Measured
- 50 kt (58 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.267, -96.000
Twelve to 14 inch tree limbs were downed and a fence damaged in west Omaha due to thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 25, 20022 deaths · 1 event
- Heat in Missouri, July 25, 20021 death · 1 event
- Flash Flooding in Virginia, July 25 to 26, 2002$915,000 · 3 events
- Damaging Wind in Nebraska, July 25, 2002$500,000 · 69 kt wind · 1 event
- Hail in Nebraska, July 25, 2002$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Minnesota, July 25, 2002$20,000 · F1 · 10 events
- Damaging Winds in Idaho, July 25, 20024 injured · 60 kt wind · 5 events
- Damaging Wind in Utah, July 25, 2002$40,000 · 61 kt wind · 1 event
- Damaging Wind in Texas, July 25, 2002$22,000 · 56 kt wind · 1 event
- Damaging Wind in Nebraska, July 25, 2002$20,000 · 61 kt wind · 1 event
- Lightning Strike in Louisiana, July 25, 2002$20,000 · 1 event
- Lightning Strike in Florida, July 25, 2002$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309275.